MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH BERLIN FACILITY OLYMPUS ESG-100, 220...240 V~,; OLYMPUS ESG-100, MODEL WB991046; OLYMPUS AFU-100, MODEL WB950167

OLYMPUS WINTER & IBE GMBH BERLIN FACILITY OLYMPUS ESG-100, 220...240 V~,; OLYMPUS ESG-100, MODEL WB991046; OLYMPUS AFU-100, MODEL WB950167
Model Number WB991036
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
An olympus representative reported on behalf of the customer error code e274 (generator error message) with use of olympus esg-100, 220.240 v~,.The malfunction was found during inspection for use.The diagnostic procedure was completed with a similar device.There were no reports of patient or user harm associated with this event.
 
Additional Manufacturer Narrative
The device was returned to an olympus repair facility, and an evaluation of the device was performed.During device evaluation, the customers¿ initial report error code e274 (generator error message) was confirmed upon powering on.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation, or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information.Additional information: h4.It has been over ten (10) years since the subject device was manufactured.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the event was unable to be identified.The analog/digital converters installed on the control board of the esg-100 have their own highly stable reference voltage source, whose value is regularly monitored by the system to ensure proper conversion of the different analog voltage values.If the reference value is outside the permissible range, error message 274 will be triggered.For safety reasons, the device can no longer be activated in this case until the error has been resolved.Possible causes are: a defective adc1 on the control board (permanent error).A defective impedance transformer for the adc1 on the control board (permanent error).A defective adc2 on the control board (permanent error).A defective impedance transformer for the adc2 on the control board (permanent error).Disturbance of the esg-100 due to interspersed electromagnetic interference fields (temporary error).If error message 274 only occurs sporadically (temporarily), no further actions are necessary.If error message 274 occurs frequently or even permanently, the control board should be replaced (as described in the current service manual).With this error pattern, a user error can most likely be ruled out.Olympus will continue to monitor field performance for this device.

Brand Name
OLYMPUS ESG-100, 220...240 V~,
Common Device Name
OLYMPUS ESG-100, MODEL WB991046; OLYMPUS AFU-100, MODEL WB950167
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH BERLIN FACILITY
rheinstrasse 8
teltow, brandenburg 14513
GM  14513
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH BERLIN FACILITY
rheinstrasse 8
teltow, brandenburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17603538
Report Number3003724334-2023-00030
Device Sequence Number6263741
Product Code GEI
UDI-Device Identifier04042768910364
UDI-Public04042768910364
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K073207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWB991036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2023
Supplement Date Received by Manufacturer11/14/2023
11/17/2023
Initial Report FDA Received Date08/23/2023
Supplement Report FDA Received Date11/17/2023
12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown